MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative and weak reactions in reverse grouping with ih-cell a1,b on the ih-1000.Manual re-testing of the samples yielded correct results.According to the customer, this is an ongoing issue which started around the end of (b)(6) and she estimates that in total, approximately 20 such false negative or weak reactions occurred.Since the customer was not able to provide the date of event(s) for recurrence, we refrain from submitting 20 identical reports for randomly choosen dates of event.The customer provided plasma and cells from 15 different patients and one set of ih-cell a1&b for investigational testing.Our quality control laboratory tested their retention sample of the affected lot as well as the product sample provided by the customer with 21 different donor samples (7x a, 7x b, 7x o, 1x ab blood group) on the ih-1000.The test run was carried out using ih-card abd(dvi-) a1, b lot 9346030 and lot 9374010 which were also used at the customer's site.All samples reacted as expected, the reverse type matched with the forward type, and the reaction strengths varied from 2+ to 4+.The provided patient samples could not be tested on the ih-1000 due to insufficient plasma volume, therefore 13 of the 15 samples were tested in the manual gel method using ih-card abd(dvi-) a1, b lot 9346030 and ih-cell a1&b lot 9430021.For sample (b)(6) no plasma was sent.For five samples the reverse type did not matched with the forward type, either the reaction with ih-cell a1, ih-cell b or with both cells was missing.For three samples the reaction with the b-cell was weak.The reverse type was then performed in the tube method.For four samples the reverse type did not match with the forward type, either the reaction with ih-cell a1, ih-cell b or both cells was missing.For one sample the reaction with the b-cell was weak.The investigation of the data of the affected ih-1000 is still ongoing and we are not in the position to provide a final report yet.However, the retention sample as well as the product sample provided by the customer reacted as expected with blood samples from our donation center.We did not observe any false negative results.The information we received regarding the patients indicate an expected product performance.Certain diseases or treatments like b cell lymphoma or chemotherapy can cause loss of backtype reactivity.Furthermore, any bonemarrow transplantation (bmt) usually causes loss of backtype while graft is responding.Often backtype never reappears after bmt, especially in children.Additionally, the abo antigen is fully developed at birth; however, antibodies to a and b antigen are just developing in the first few months of life.Therefore, a weak or missing reaction in the reverse type for babies, for cancer patient or for patients who received a bmt or chemotherapy is scientifically explainable.The ifus of ih-card abd(dvi-) a1, b and ih-cell a1&b already contain an appropriate hint in the limitation section: decreased or missing abo antibody reactivity may be seen in disease states, the elderly or infants resulting in false negative reactions.Generally, newborns and young babies do not show test reaction due to missing isoagglutinins.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative and weak reactions in reverse grouping with ih-cell a1,b on the ih-1000.Manual re-testing of the samples yielded correct results.According to the customer, this is an ongoing issue which started around the end of july and she estimates that in total, approximately 20 such false negative or weak reactions occurred.Since the customer was not able to provide the date of event(s) for recurrence, we refrain from submitting 20 identical reports for randomly choosen dates of event.The customer provided plasma and cells from 15 different patients and one set of ih-cell a1&b for investigational testing.Our quality control laboratory tested their retention sample of the affected lot as well as the product sample provided by the customer with 21 different donor samples (7x a, 7x b, 7x o, 1x ab blood group) on the ih-1000.The test run was carried out using ih-card abd(dvi-) a1, b lot 9346030 and lot 9374010 which were also used at the customer's site.All samples reacted as expected, the reverse type matched with the forward type, and the reaction strengths varied from 2+ to 4+.The provided patient samples could not be tested on the ih-1000 due to insufficient plasma volume, therefore 13 of the 15 samples were tested in the manual gel method using ih-card abd(dvi-) a1, b lot 9346030 and ih-cell a1&b lot 9430021.For sample (b)(6) and (b)(6) no plasma was sent.For five samples the reverse type did not matched with the forward type, either the reaction with ih-cell a1, ih-cell b or with both cells was missing.For three samples the reaction with the b-cell was weak (±).The reverse type was then performed in the tube method.For four samples the reverse type did not match with the forward type, either the reaction with ih-cell a1, ih-cell b or both cells was missing.For one sample the reaction with the b-cell was weak (±).Trace files of the affected ih-1000 were analyzed.Based on our findings, the instrument did not present any errors that could have impacted the results.The pipetting steps, washing processes, and processing times were all in accordance with the specified requirements in every case.The complaint is classified as confirmed-epp (expected product üerformance): the retention sample reacted as expected with blood samples from our donation center.We did not observe any false negative results.Furthermore, the customer's instrument did not show any errors that could have impacted the results.The information we received regarding the patients indicate that the discrepant results seem to be related to the nature of the samples and the patients' underlying conditions.Certain diseases or treatments like b cell lymphoma or chemotherapy can cause loss of backtype reactivity.Furthermore, any bonemarrow transplantation (bmt) usually causes loss of backtype while graft is responding.Often backtype never reappears after bmt, especially in children.Additionally, the abo antigen is fully developed at birth; however, antibodies to a and b antigen are just developing in the first few months of life.Therefore, a weak or missing reaction in the reverse type for babies, for cancer patient or for patients who received a bmt or chemotherapy is scientifically explainable.The ifus of ih-card abd(dvi-) a1, b and ih-cell a1&b already contain an appropriate hint in the limitation section: decreased or missing abo antibody reactivity may be seen in disease states, the elderly or infants resulting in false negative reactions.Generally, newborns and young babies do not show test reaction due to missing isoagglutinins.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20188562
Report Number9610824-2024-00035
Device Sequence Number7003190
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)240923(10)9430021
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Catalogue Number814010100
Device Lot Number9430021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000; IH-1000; IH-CARD ABD(DVI-)A1,B, LOT 9346030; IH-CARD ABD(DVI-)A1,B, LOT 9346030; IH-CARD ABD(DVI-)A1B, LOT 9347010; IH-CARD ABD(DVI-)A1B, LOT 9347010; IH-CELL A1&B, LOT 9426021; IH-CELL A1&B, LOT 9426021
Patient SexUnknown